Document Detail


Toxic levels of glycosides in herbal medication: a potential cause of hyperkalaemia.
MedLine Citation:
PMID:  22089054     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
We report a previously healthy man presenting with life-threatening hyperkalaemia and heart failure. The only possible cause was thought to be the long list of herbal medications he was taking, several of which contained significant amounts of cardiac glycosides. Hyperkalaemia is known to be associated with digoxin toxicity and we present this as the likely cause in this case, and emphasize the importance of a thorough drug history in forming a differential diagnosis.
Authors:
M Haden; D A S Marshall; B Murphy
Related Documents :
18456514 - Unsymbolized thinking.
25391694 - Factors affecting medication adherence: patient perspectives from five veterans affairs...
25485324 - Cardiovascular disease risk management for maori in new zealand general practice.
25226204 - Negative impact of self-stigmatization on attitude toward medication adherence in patie...
11930454 - Minors' rights to refuse medical treatment requested by their parents: remaining issues.
22967184 - Bologna in medicine anno 2012: experiences of european medical schools that implemented...
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Scottish medical journal     Volume:  56     ISSN:  0036-9330     ISO Abbreviation:  Scott Med J     Publication Date:  2011 Nov 
Date Detail:
Created Date:  2011-11-17     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  2983335R     Medline TA:  Scott Med J     Country:  Scotland    
Other Details:
Languages:  eng     Pagination:  236     Citation Subset:  IM    
Affiliation:
Foundation Year 2, Inverclyde Royal Hospital, Greenock, Renfrewshire PA16 0XN, Scotland, UK.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Synchronous presentation of Gaucher disease and solitary plasmacytoma with progression to multiple m...
Next Document:  Imaging in chronic cough in paediatrics.